MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3b.) patient gender - not available from facility.A5) patient ethnicity - not available from facility.A6) patient race - not available from facility.B7) other relevant tests/laboratory data - not available from facility.H3) a portion of the device was discarded, and a portion remained within the patient, thus no product investigation could be performed.H6) although lld cut/cap is a known risk of complication with use of the lld, the physician did not attempt to unlock the lld from the lead prior to cutting and capping.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead and a right atrial (ra) lead due to non-function.Beginning with a spectranetics 14f glidelight laser sheath and traction with a non-philips fiber wire, the ra lead was removed.A spectranetics lld #2 lead locking device (lld #2) was then inserted into the rv lead to provide traction.However, the lld was unable to reach the tip of the lead, and the lead started to fall apart.Therefore, a cook medical bulldog lead extender was added to aid in traction.The 14f glidelight was unable to go over the lead, so upsized to a spectranetics 16f glidelight laser sheath.Progress was made to the innominate vein, but slowly advanced to the tip of the lead due to resistance.Switching to a spectranetics 13f tightrail rotating dilator sheath, progress was made up to the same point, when the patient¿s blood pressure dropped.Rescue efforts began, including rescue balloon.No effusion was detected via transesophageal echocardiogram (tee), but the blood pressure remained low (cause unknown), and no perforation or injury was identified.The decision was made to put the patient on extracorporeal membrane oxygenation (ecmo), and the rv lead was cut and capped, along with the lld, and remained in the patient.There was no attempt made to unlock the lld.The patient survived the procedure.This report captures the lld #2 within the rv lead, which was cut/capped and remained in the patient.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21692217
Report Number3007284006-2025-00051
Device Sequence Number9282062
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)260809(10)0303314716
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2026
Device Model Number518-019
Device Catalogue Number518-019
Device Lot Number0303314716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL BULLDOG LEAD EXTENDER; FIBER WIRE (MANUFACTURER UNK); MEDTRONIC 3038 RA PACING LEAD; MEDTRONIC 5076 RV PACING LEAD; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age36 YR
Patient SexFemale
Patient Weight64 KG